Journal of Differential Geometry

Variational properties of functions of the mean curvatures for hypersurfaces in space forms

Robert C. Reilly

Full-text: Open access

Article information

Source
J. Differential Geom., Volume 8, Number 3 (1973), 465-477.

Dates
First available in Project Euclid: 25 June 2008

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1214431802

Digital Object Identifier
doi:10.4310/jdg/1214431802

Mathematical Reviews number (MathSciNet)
MR0341351

Zentralblatt MATH identifier
0277.53030

Subjects
Primary: 53C40: Global submanifolds [See also 53B25]

Citation

Reilly, Robert C. Variational properties of functions of the mean curvatures for hypersurfaces in space forms. J. Differential Geom. 8 (1973), no. 3, 465--477. doi:10.4310/jdg/1214431802. https://projecteuclid.org/euclid.jdg/1214431802


Export citation

References

  • [1] M. P. do Carmo and F. W. Warner, Rigidity and convexity of hypersurfaces in spheres, J. Differential Geometry 4 (1970) 133-144.
  • [2] B. Y. Chen, On a theorem of Fenchel-Borsuk-Willmore-Chern-Lashof, Math. Ann. 194 (1971) 19-26.
  • [3] S. S. Chern and R. K. Lashof, On the total curvature of immersed manifolds, Amer. J. Math. 79 (1957) 306-318.
  • [4] L. P. Eisenhart, Riemannian geometry, Princeton University Press, Princeton, 1926.
  • [5] G. H. Hardy, J. E. Littlewood and G. Polya, Inequalities, Cambridge University Press, Cambridge, 1934.
  • [6] P. Hartman and L. Nirenberg, On spherical image maps whose Jacobians do not change sign, Amer. J. Math. 81 (1959) 901-920.
  • [7] W. Y. Hsiang, Remarks on closed minimal submanifolds in the standard Riemannian m-sphere, J. Differential Geometry 1 (1967) 257-267.
  • [8] C. C. Hsiung, Some integral formulas for closed hypersurfaces, Math. Scand. 2 (1954) 286-294.
  • [9] D. Lovelock, The Einstein tensor and its generalizations, J. Math. Phys. 12 (1971) 498-501.
  • [10] M. Pinl and H. Trapp, Stationre Krummungsdichten auf Hyperflachen des euklideschen Rn+1, Math. Ann. 176 (1968) 257-292.
  • [11] R. Reilly, Extrinsic rigidity theorems for compact submanifolds of the sphere, J. Differential Geometry 4 (1970) 487-497.
  • [12] R. Reilly, Variational properties of mean curvatures, Proc. Summer Sem. Canad. Math. Congress, 1971, 102-114.
  • [13] H. Rund, Invariant theory of variational problems on subspaces of a Riemannian manifold, Hamburger Math. Einzelschriften No. 5, 1971.
  • [14] B. van der Waerden, Modern algebra, Vol. I, Frederick Ungar, New York, 1949.
  • [15] H. Weyl, On the volume of tubes, Amer. J. Math 61 (1939) 461-472.